Is it normal to not have a period while on Nexplanon? …………

……..I’ve been on it for almost 5 months now and I stopped having a period or any kind of spotting the last 3 months. Does that mean it’s not working anymore?

A vey common side effect of the Nexplanon can be irregular bleeding. Some people lose their period completely; some have irregular spotting, and some people bleed more for the adjustment period. Sometimes it can take anywhere from 3-6 months for the body to adjust to the new hormone.  The reason this happens is because Nexplanon contains the hormone Progesterone, which over time stops the uterine lining from building up. Sometimes it will still build up and then shed. This is why someone may not have a period, or may have irregular bleeding. This is completely okay and healthy.

Nexplanon reduces the risk of pregnancy up to 99%.  Nexplanon is still effective even if the person that has it isn’t having a period.

If you are concerned about not having your period and want to talk about it with a medical professional you can make an appointment at our Teen Clinic. Give us a call! 303-442-5160